Alert archive / Wyoming / High Wind Watches in 2005
High Wind Watch 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 4, 2005, 12:36 PM MST. It took effect at Dec 5, 2005, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 4, 2005, 12:36 PM MST (19:36 UTC)
- In effect from
- Dec 5, 2005, 8:00 AM MST
- Expired
- Dec 4, 2005, 8:40 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 041936 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1236 PM MST SUN DEC 4 2005 WYZ064>067-069-050500- /O.NEW.KCYS.HW.A.0009.051205T1500Z-051206T0000Z/ NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 1236 PM MST SUN DEC 4 2005 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. WEST TO NORTHWEST WINDS WILL INCREASE MONDAY MORNING AHEAD OF THE NEXT COLD FRONT PUSHING OUT OF CANADA. WIND SPEEDS WILL BE 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE BY MID-MORNING...ESPECIALLY NEAR THE LARAMIE RANGE. THIS WILL MAKE DRIVING ON I-25 BETWEEN CHEYENNE AND WHEATLAND HAZARDOUS. THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD USE EXTRA CAUTION OR EVEN CONSIDER AVOIDING THIS STRETCH OF HIGHWAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS75 KCYS 050340 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 840 PM MST SUN DEC 4 2005 WYZ064>067-069-051145- /O.UPG.KCYS.HW.A.0009.051205T1500Z-051206T0000Z/ /O.NEW.KCYS.HW.W.0011.051205T1500Z-051206T0000Z/ NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 840 PM MST SUN DEC 4 2005 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. FORECAST MODELS CONTINUE TO INDICATE THAT STRONG NORTHWEST WINDS WILL DEVELOP BY MONDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED WITH GUSTS TO OVER 60 MPH ESPECIALLY IN THE LARAMIE RANGE. THIS WILL MAKE DRIVING ON INTERSTATE 25 FROM AROUND WHEATLAND SOUTH TO THE COLORADO BORDER VERY HAZARDOUS. THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD USE EXTRA CAUTION OR EVEN CONSIDER AVOIDING THIS STRETCH OF HIGHWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ GRIFFITH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 4, 8:28 AM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Dec 4, 8:28 AM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 828 AM MST SUN DEC 4 2005 .UPDATE...NUMEROUS SNOW SHOWERS ACROSS THE FORECAST AREA THIS MORNING AS WEAK IMPULSE MOVES THROUGH. HAVE BUMPED UP POPS ACROSS THE AREA IN RECENT FORECAST UPDATE. POMEROY && .PREV DISCUSSION... (ISSUED 245 AM MST SUN DEC 4 2005) SHORT TERM...TODAY THRU MONDAY...SHORTWAVE ENERGY OVER THE PAC NW WILL DROP SE ACROSS IDAHO INTO COLORADO BY THIS EVENING. SOME LIFT WILL SPREAD ACROSS THE CWA TODAY AHEAD OF THIS SYSTEM ALLOWING FOR SOME LIGHT SNOW...MAINLY OVER OROGRAPHICALLY FAVORED AREAS. INCRG CLOUDS WILL KEEP TEMPS DOWN TODAY WITH MOST LOCATION STAYING BELOW 30. SHORTWAVE SWINGS BY EARLY THIS EVENING WITH SFC GRADIENT THEN STEEPENING THUS EXPECT SOME GUSTY WINDS TO DEVELOP OVER AND NEAR THE MTNS WITH GUSTY WINDS CONTINUING MONDAY. OROGRAPHICALLY INDUCED SNOWSHOWERS ALSO CONTINUING OVR THE SRN MTNS AS MOIST NW FLOW PERSISTS. LONG TERM...TUESDAY THROUGH SUNDAY. A LONG WAVE TROUGH IN THE EAST AND A RIDGE OFF THE WEST COAST STRUCTURE THE WEATHER PATTERNS OVER THE CWA. BREEZY NORTHWEST FLOW ALOFT PERSISTS AS A SERIES OF UPPER LOWS DROP INTO THE LONG WAVE TROF. AN ARCTIC SURFACE HIGH WILL BEGIN PUSHING INTO NORTHERN WYOMING TUESDAY. THE ASSOCIATED UPSLOPE SURFACE FLOW WILL ENHANCE OROGRAPHIC SNOW ALONG THE FRONT RANGE TUESDAY AND WEDNESDAY. LOW LEVEL MOISTURE REMAINS LIMITED KEEPING SNOW ACCUMULATIONS LOW. BY WEDNESDAY MORNING THE ARCTIC HIGH WILL HAVE PASSED THROUGH THE CWA LEAVING VERY COLD TEMPERATURES IN ITS WAKE TUESDAY NIGHT AND WEDNESDAY. THE OROGRAPHIC UPSLOPE SNOWS SHOULD LINGER INTO WEDNESDAY NIGHT FOR NORTHERN COLORADO AND SOUTHERN WYOMING. HPC TOTAL SNOW ACCUMULATION THROUGH WEDNESDAY SUGGESTS 1 TO 3 INCHES ON THE PLAINS AND 6 TO 10 INCHES IN THE FOOTHILLS AND HIGHER MOUNTAINS. I CONCUR WITH THE LOW SNOW ACCUMULATIONS ON THE PLANS BUT FEEL THE TOTALS FOR THE MOUNTAINS MAY BE MORE REPRESENTATIVE FOR COLORADO. IN THE LARAMIE RANGE I EXPECT TO SEE ABOUT 3 TO 6 INCHES OF SNOW OUT OF THE SYSTEM. THE WEATHER PATTERN REMAINS IN FLUX THURSDAY AS THE LONG RANGE MODELS CUT OFF A LOW PRESSURE SYSTEM IN SOUTHERN CALIFORNIA. TEMPERATURE WILL MODERATE THURSDAY AND FRIDAY AS THE UPPER RIDGE SHIFTS EAST OVER WESTERN WYOMING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM... LONG TERM....
Hazardous weather outlook, Dec 4, 4:50 AM MST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 450 AM MST SUN DEC 4 2005 NEZ001>003-019>021-054-055-WYZ059>070-051200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 450 AM MST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL PUSH ACROSS THE AREA TODAY AND TONIGHT. BREEZY NORTHWEST WINDS 15 TO 25 MPH AND GUSTY WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. WIND CHILL VALUES WILL GENERALLY RANGE BETWEEN ZERO AND 10 BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY. A COLD ARCTIC AIRMASS WILL DROP SOUTH ALONG THE FRONT RANGE TUESDAY AND WEDNESDAY. LIGHT SNOW WILL FALL ALONG THE FRONT RANGE. HIGHS DURING THIS PERIOD WILL BARELY REACH THE 20S. OVERNIGHT LOWS TUESDAY NIGHT WILL DROP TO THE SINGLE DIGITS ABOVE AND BELOW ZERO. WIND CHILL VALUES WILL RANGE BETWEEN 10 BELOW AND 20 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DCC
Nearby
High Wind Watches in Wyoming, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.